Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 96, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 30, 2021, 2:41 PM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2021, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 30, 2021, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Allegheny County, PA, Beaver County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 16 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:57 PM EDT | TSTM WND DMG | Fayetteville, PA | REPORT OF TREE DOWN ON RESIDENTIAL STRUCTURE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:47 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
159
WUUS51 KPBZ 301841
SVRPBZ
PAC003-007-125-301915-
/O.NEW.KPBZ.SV.W.0096.210630T1841Z-210630T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
241 PM EDT Wed Jun 30 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southeastern Beaver County in western Pennsylvania...
Northwestern Washington County in southwestern Pennsylvania...
Northwestern Allegheny County in southwestern Pennsylvania...
* Until 315 PM EDT.
* At 241 PM EDT, a severe thunderstorm was located near Avella,
moving northeast at 40 mph.
HAZARD...Wind gusts to 70 mph.
SOURCE...Radar.
IMPACT...Trees snapped and uprooted. Power outages can be
expected.
* Locations impacted include...
Pittsburgh... Mount Lebanon...
Bethel Park... Ross Township...
Moon Township... Franklin Park...
Canonsburg... North Side Pittsburgh...
Upper St. Clair... Scott Township...
Whitehall... Robinson Township...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 48 and 69.
Interstate 376 in Pennsylvania between mile markers 49 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing widespread wind damage. Seek shelter inside a
sturdy structure and stay away from windows!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4022 8028 4041 8049 4058 8023 4055 8003
4037 7998
TIME...MOT...LOC 1841Z 232DEG 36KT 4035 8039
HAIL...<.75IN
WIND...70MPH
$$2 follow-up statements
845
WWUS51 KPBZ 301853
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
253 PM EDT Wed Jun 30 2021
PAC003-007-125-301915-
/O.CON.KPBZ.SV.W.0096.000000T0000Z-210630T1915Z/
Beaver PA-Washington PA-Allegheny PA-
253 PM EDT Wed Jun 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN BEAVER...NORTHWESTERN WASHINGTON AND NORTHWESTERN
ALLEGHENY COUNTIES...
At 252 PM EDT, a severe thunderstorm was located over Imperial, or 7
miles south of Moon Township, moving northeast at 40 mph.
HAZARD...Wind gusts to 70 mph.
SOURCE...Radar.
IMPACT...Trees snapped and uprooted. Power outages can be expected.
Locations impacted include...
Pittsburgh... Ross Township...
Moon Township... Franklin Park...
North Side Pittsburgh... Scott Township...
Robinson Township... Cecil-Bishop...
Bellevue... Carnegie...
Kennedy Township... Ambridge...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 57 and 69.
Interstate 376 in Pennsylvania between mile markers 49 and 67, and
near mile marker 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing widespread wind damage. Seek shelter inside a
sturdy structure and stay away from windows!
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4041 8049 4058 8023 4055 8003 4044 8000
4025 8032
TIME...MOT...LOC 1852Z 232DEG 36KT 4042 8027
HAIL...<.75IN
WIND...70MPH
$$380
WWUS51 KPBZ 301910
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
310 PM EDT Wed Jun 30 2021
PAC003-007-125-301920-
/O.EXP.KPBZ.SV.W.0096.000000T0000Z-210630T1915Z/
Beaver PA-Washington PA-Allegheny PA-
310 PM EDT Wed Jun 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAVER...
NORTHWESTERN WASHINGTON AND NORTHWESTERN ALLEGHENY COUNTIES WILL
EXPIRE AT 315 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and southwestern Pennsylvania. A Severe Thunderstorm Watch
also remains in effect until 800 PM EDT for western and southwestern
Pennsylvania.
LAT...LON 4041 8049 4058 8023 4055 8003 4044 8000
4025 8032
TIME...MOT...LOC 1910Z 232DEG 36KT 4051 8012
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:28 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 30, 1:28 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 128 PM EDT Wed Jun 30 2021 .SYNOPSIS... Warm and humid conditions will give way to showers and storms this afternoon. Cooler weather is expected over the weekend. && .NEAR TERM /THROUGH TONIGHT/... Current conditions feature the development of showers and thunderstorms into central and eastern OH as they track east through the noon and into the afternoon. These cells are now breaking the cap and tapping into the robust 3000 J/KG aloft. These are organizing as well with good support aloft. Thus with the remnant boundary to the north, further development is expected and so a Severe Thunderstorm Watch has been issued. This will persist into the evening hours. Nevertheless, have added pops through the afternoon period and into the overnight as the front will keep convection going into the early morning hours. Slightly slow storm motions, PWATs in the 1.6 to 1.7 range, and the potential of training due to the orientation of the front, the threat of flooding is a concern. Will discuss the potential for a Flash Flood Watch. Occasional showers and storms will continue into Thursday as a cold front crosses and the aforementioned upper trough continues to deepen and pivots over the forecast area. The combination of the slowing boundary and the west to east orientation combined with the daytime heating on Thursday will lead to a possible eclipse of FFG in many locations. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... By Thursday night, the boundary further slides southeast will cooling temperatures and slightly drier air behind it. Aloft, ridging attempts to intrude into the area cutting off moisture to the area from the northwest. However, the pattern aloft yields a bit to a semi blocking off the Atlantic coast. This keeps the upper low meandering a bit longer. This will keep showers in place through midday Friday. Models have had trouble with the exit of the blocking feature but overall agree on an exit in precip by Friday afternoon and evening. While a few showers may remain, and overall drying pattern is likely. With that said, have gone with slight chance pops in the Friday night timeframe. With lessening amounts in time. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Shower remain but lessening chances and cooler temperature continue Saturday with the upper low over the forecast area...followed by drier conditions and near normal temperatures on Independence Day as high pressure builds in from the west. The heat and drier conditions return in && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... High pressure will maintain VFR until a pre-frontal shortwave prompts widespread shower and thunderstorm development this afternoon/evening. Much of the far north terminals and far southeast terminals are still experiencing VFR. Northwest terminals are seeing this convection. TEMPO TSRA are included for most ports this in anticipation. Gusty winds, lightning, and hail are possible with these thunderstorms. MVFR/IFR cigs and vis are expected early tomorrow morning under cold advection. .Outlook... Occasional restrictions are expected through Friday as a troughing pattern results in periodic moist convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 30, 12:56 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1256 PM EDT Wed Jun 30 2021 WVZ511>514-011700- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1256 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Strong thunderstorms will be possible this afternoon and evening. Gusty winds will be the main threat. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509-510-011700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 1256 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 30, 2:17 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
217 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG BARNESVILLE 39.99N 81.17W
06/30/2021 BELMONT OH EMERGENCY MNGR
EM REPORTED TREES INTO POWERLINES IN THE BARNESVILLE
AREA.
&&
EVENT NUMBER PBZ2101833
JFLocal storm report, Jun 30, 2:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLASH FLOOD WHITEHALL 40.36N 79.99W
06/30/2021 ALLEGHENY PA 911 CALL CENTER
REPORT OF ROADWAYS CLOSED DUE TO FLOODING IN WHITEHALL
BOROUGH.
&&
EVENT NUMBER PBZ2101834
JFLocal storm report, Jun 30, 2:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
227 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM TSTM WND DMG ARLINGTON 40.43N 79.97W
06/30/2021 ALLEGHENY PA SOCIAL MEDIA
REPORT OF TREE AND POWERLINES DOWN ON THE 2800 BLOCK OF
SARAH STREET. TIME ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER PBZ2101835
JFLocal storm report, Jun 30, 2:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
229 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FLASH FLOOD 1 E DRAVOSBURG 40.35N 79.87W
06/30/2021 ALLEGHENY PA 911 CALL CENTER
REPORT OF WEST 5TH AVENUE FLOODING OUT IN MCKEESPORT.
&&
EVENT NUMBER PBZ2101836
JFLocal storm report, Jun 30, 2:33 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
233 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG LAFFERTY 40.11N 81.02W
06/30/2021 BELMONT OH EMERGENCY MNGR
EMERGENCY MANAGER REPORTING MULTIPLE TREES DOWN OVER
COUNTY ROAD 10 IN LAFFERTY. TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER PBZ2101837
JFLocal storm report, Jun 30, 2:35 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
235 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND GST CLAYSVILLE 40.12N 80.41W
06/30/2021 E60 MPH WASHINGTON PA TRAINED SPOTTER
TRAINED SPOTTER REPORTED GUSTS IN AROUND OR IN EXCESS
OF 60 MPH IN CLAYSVILLE.
&&
EVENT NUMBER PBZ2101838
JFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:02 PM EDT | Areal Flood Advisory | PBZ | Mercer, Venango | 118 min |
| Jun 30, 12:40 PM EDT | Special Weather Statement | PBZ | Washington | 50 min |
| Jun 30, 12:56 PM EDT | Special Weather Statement | PBZ | Allegheny | 34 min |
| Jun 30, 1:04 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 26 min |
| Jun 30, 1:06 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 24 min |
| Jun 30, 1:19 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Jun 30, 1:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 52 min |
| Jun 30, 1:29 PM EDT | Special Weather Statement | PBZ | Washington | 31 min |
| Jun 30, 1:52 PM EDT | Special Weather Statement | PBZ | Indiana | 23 min |
| Jun 30, 2:03 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 42 min |
| Jun 30, 2:12 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 3 hr |
| Jun 30, 2:14 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 2 hr |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 49 min |
| Jun 30, 2:37 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 38 min |
| Jun 30, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 45 min |
| Jun 30, 3:03 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jun 30, 3:13 PM EDT | Special Weather Statement | PBZ | Greene | 32 min |
| Jun 30, 3:29 PM EDT | Special Weather Statement | PBZ | Fayette | 31 min |
| Jun 30, 3:32 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana | 3 hr |
| Jun 30, 3:35 PM EDT | Special Weather Statement | PBZ | Forest | 25 min |
| Jun 30, 3:52 PM EDT | Special Weather Statement | PBZ | Fayette | 23 min |
| Jun 30, 3:55 PM EDT | Special Weather Statement | PBZ | Jefferson | 35 min |
| Jun 30, 4:29 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Jun 30, 5:05 PM EDT | Special Weather Statement | PBZ | Mercer | 25 min |
| Jun 30, 5:11 PM EDT | Special Weather Statement | PBZ | Lawrence | 34 min |
| Jun 30, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 47 min |
| Jun 30, 6:44 PM EDT | Special Weather Statement | PBZ | Allegheny | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.